Alert archive / California / Wind Advisories in 2008
Wind Advisory 54, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 26, 2008, 2:16 AM PST for 4 counties in California. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2008, 2:16 AM PST (10:16 UTC)
- Expired
- Feb 26, 2008, 12:00 PM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 261016 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 216 AM PST TUE FEB 26 2008 ...WIND ADVISORY FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS FOR THIS MORNING... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY WINDS THROUGH AND BELOW PASSES AND CANYONS THIS MORNING IN THE INLAND EMPIRE AND IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. CAZ048-057-262000- /O.NEW.KSGX.WI.Y.0054.080226T1016Z-080226T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 216 AM PST TUE FEB 26 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. AREAS OF NORTHEAST WINDS 15 TO 25 MPH THIS MORNING WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DIMINISH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
1 follow-up statement
000 WWUS76 KSGX 262004 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1204 PM PST TUE FEB 26 2008 CAZ048-057-262115- /O.EXP.KSGX.WI.Y.0054.000000T0000Z-080226T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 1204 PM PST TUE FEB 26 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ RB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 9:30 PM PST, 4 hours 46 minutes earlier.
Area forecast discussion, Feb 25, 9:30 PM PST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST MON FEB 25 2008 .SYNOPSIS...HIGH PRESSURE AND OFFSHORE FLOW WILL BRING FAIR WEATHER THROUGH WEDNESDAY EXCEPT FOR LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES AT TIMES. WARMER DAYS...ESPECIALLY WEST OF THE MOUNTAINS THROUGH WEDNESDAY THEN A LITTLE COOLER THURSDAY AND FRIDAY. PATCHY COASTAL LOW CLOUDS AND FOG THURSDAY MORNING WILL BECOME MORE WIDESPREAD THIS WEEKEND AS LOW PRESSURE MOVES PAST TO THE NORTH. COOLER SATURDAY AND SUNDAY. OFFSHORE FLOW SHOULD DEVELOP EARLY NEXT WEEK BRINING MOSTLY CLEAR SKIES AND LOCAL GUSTY WINDS. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-THU)...SKIES WERE CLEAR EXCEPT FOR A FEW HIGH CLOUDS THIS EVENING. THE 00Z NKX SOUNDING SHOWED WEAK ELY WINDS IN THE LOW LEVELS AND NW WINDS ALOFT WITH WARMING THROUGH MOST OF THE COLUMN. WEAK OFFSHORE GRADIENTS FROM THE N WITH ABOUT -6 MB SAN-TPH AND OFFSHORE TRENDS. BUILDING HIGH PRESSURE ALOFT AND DEVELOPING OFFSHORE FLOW WILL BRING MOSTLY CLEAR SKIES AND MUCH WARMER DAYS WEST OF THE MOUNTAINS TUE AND WED. THE OFFSHORE WINDS WILL MOSTLY BE GRADIENT DRIVEN WITH ONLY WEAK UPPER AND THERMAL SUPPORT. THE STRONGEST WINDS WILL BE TUESDAY MORNING WHEN THEN COULD LOCALLY REACH NEAR ADVISORY STRENGTH GUSTING 35 TO 45 MPH THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. IT WILL BE BORDER LINE FOR A WIND ADVISORY SINCE THE STRONGEST WINDS WILL BE ISOLATED AND SHORT LIVED. A DRY WEAK UPPER LOW WILL MOVE THROUGH THU AND MOST DYNAMICS SHOULD REMAIN OFFSHORE. THIS WILL BRING COOLING TO MOST AREAS...BUT ESPECIALLY NEAR THE COAST. THERE WILL BE A RETURN OF ONSHORE FLOW WITH A SHALLOW MARINE LAYER THU MORNING. HOWEVER...THIS LOW WILL HAVE TO BE WATCHED CLOSELY IN CASE IT TRACKS FARTHER E OR ENTRAINS MORE MOISTURE. && .LONG TERM (FRI-MON)...BRIEF WEAK RIDGING AND OFFSHORE FLOW SHOULD DEVELOP FRI. A TROUGH IS EXPECTED TO MOVE PAST TO THE N THIS WEEKEND BRINGING COOLING AND A DEEPER MARINE LAYER BUT PROBABLY NO SIGNIFICANT PRECIP. OFFHORE FLOW...PERHAPS MODERATELY STRONG...SHOULD DEVELOP IN THE WAKE OF THIS TROUGH MON BRINGING MOSTLY CLEAR SKIES...WARMING W OF THE MOUNTAINS AND LOCAL GUSTY WINDS. && .AVIATION... 260400Z...DEVELOPING OFFSHORE FLOW SHOULD BRING A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES THROUGH TUESDAY. SCV && .MARINE... BUOY REPORTS CONTINUE TO SHOW A FAIRLY SIGNIFICANT DECREASE IN THE LARGE WEST SWELL THAT HAS BEEN AFFECTING THE COASTAL WATERS SINCE LAST NIGHT. THE LARGE SWELL WILL CONTINUE TO SUBSIDE THROUGH TUESDAY....HOWEVER ABOVE NORMAL SURF IS EXPECTED TO LAST THROUGH TUESDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 12 PM PST TUESDAY FOR ORANGE COUNTY COASTAL AREAS AND SAN DIEGO COUNTY COASTAL AREAS. SEE LAXCFWSGX. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM PST TUESDAY. SEE LAXCWFSGX. && PUBLIC...DA AVIATION...SV
Hazardous weather outlook, Feb 25, 4:00 PM PST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST MON FEB 25 2008 CAZ042-043-261200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 400 PM PST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT LARGE WEST SWELL WILL BRING HIGH SURF TO THE BEACHES. A HIGH SURF ADVISORY AND A SMALL CRAFT ADVISORY ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LARGE WEST SWELL WILL BRING HIGH SURF TO THE BEACHES INTO TUESDAY. A HIGH SURF ADVISORY AND A SMALL CRAFT ADVISORY REMAIN IN EFFECT. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DA
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.